| Catalog Number |
12106450 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "scheduled gamma nail removal surgery.A guide pin was inserted to remove the lag screw, but the lag screw did not pull out properly and the guide pin also got stuck.When surgeon tried to pull out the guide pin with pliers, tip of it broke off.Surgeon tried again to pull out the lag screw with a screwdriver and was able to pull it out without any problem.There were no residuals in the patient's body.".
Event or Problem Description
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received k-wire was found to be broken from the junction where the threaded tip starts.The nature of breakage is not completely brittle as there is some deformation observed at the breakage point.The deformation is towards a particular angulation indicating towards a non-axial load application while it is stuck.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause of the issue is deemed to be user related.The nature of breakage indicates towards a non-axial application of load which most likely was applied during its removal.If any additional information is provided, the investigation will be reassessed.